Hazel2009
  • 2 replies
  • 116 views
  • 2 followings
Hazel2009, September 2,  2020  9:25pm EST

Exercising after stroke paralysis

Before my stroke in 2009 I could walk or do aerobic exercise; stroke paralyzed my left side but I regained use with only a sllight deficit.  Though it has been over eleven years since my stroke I am getting worse instead of better when it cones to being able to exercise; my ankles, hips and shoulders hurt. Anyone have any ideas on what I can do to get some type of exercise?

2 Replies
  • AHAASAKatie
    AHAASAKatie, September 3,  2020  8:41am EST

    Good morning, 

    I have a few thoughts to share and resources to share.  First, ask your doctor before starting any exercise program to ensure you are on the right path. 

    Is it possible to start with gentle stretchings like a yoga class or tai chi?  There are some online if you are unable to attend in person due to COVID-19 or other travel restrictions? 

    Here are some additional resources for you. 

    Post-Stroke Exercise videos 

    Getting Active

    Move more together (Some of these may be more advanced and something to think about for the future)

    If its been 11 years since the stroke it is also possible something else is causing the joint pain. It might be worth a check-in with your doctor just to make sure. 

    Hope this helps. 

    Best Katie

  • JOAQUIN
    JOAQUIN, September 3,  2020  5:49pm EST

    Hazel...I can tell you from personnel experience with my wife that a-n-y stroke-related medications you might be taking now could be responsible for the pains you are currently feeling. Immediately after my wife's episode, she was given several prescriptions. She was put on Crestor and had terrible joint pains as a result. She now also takes a liquid glucosamin suppliment. My wife spoke w/her doctor and went on Lipitor and has been feeling much, much better. Her cardiologist told her that he has has several patients who've complained about the Crestor pain.There are at least eight statins that I know of. Your physician may place you on another.

    Speak with your cardiologist or primary care physician. It may be as simple as a change in your meds.

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active